Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

On steroids because of hives, need help/question

Anonymous
Posted by Anonymous
  • 15 Replies
I was at the ER last night because the meds my doctor gave me were not working and the hives went from bad to horrendous really quickly yesterday. Well they upped my steroids from 2 4mg pills (dexamethasone) to 3 20mg tabs (prednisone). Since I have taken them this morning my breathing just hasn't felt right. Could it just be from opening up my airways? Or how can you tell if something is wrong. I would hate to end up back in the ER for nothing, especially since I've been twice now since my last chemo treatment and every time I go I run the risk of getting sick.
Posted by Anonymous on Aug. 10, 2014 at 7:27 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 - Original Poster on Aug. 10, 2014 at 7:34 PM
Bump
Anonymous
by Anonymous 1 - Original Poster on Aug. 10, 2014 at 7:41 PM

Anyone?

Anonymous
by Anonymous 1 - Original Poster on Aug. 10, 2014 at 7:46 PM

shrugging

Missdameanor
by on Aug. 10, 2014 at 7:48 PM
Call your pharmacist and see what they say.
lovetoteachec
by on Aug. 10, 2014 at 7:50 PM
Yeah I agree call the pharmacist. :)
Anonymous
by Anonymous 2 on Aug. 10, 2014 at 7:53 PM

Or your doctor, the chemo one.

Quoting lovetoteachec: Yeah I agree call the pharmacist. :)


Anonymous
by Anonymous 3 on Aug. 10, 2014 at 7:56 PM
I would call your on call oncologist-
Anonymous
by Anonymous 1 - Original Poster on Aug. 10, 2014 at 7:59 PM

thats the one i would rather talk to, the pharmacy is a base pharmacy and really not to helpful, and neither is the oncology after hours number (called them yesterday and I think they had a paper pusher answering the phones and couldn't/would't help me) my doctor isn't in until tomorrow. If I still feel like think tomorrow then I will probably call and see what he says, or if it feels like its getting worse then just go in. The base ER wasn't bad at all last night so I can't see it being worse tonight if I need it again.

Quoting Anonymous:

Or your doctor, the chemo onech

Quoting lovetoteachec: Yeah I agree call the pharmacist. :)



Anonymous
by Anonymous 1 - Original Poster on Aug. 10, 2014 at 8:16 PM

when i called the number  they gave me yesterday about the hives it went to a guy that didn't act like he knew what he was doing and told me that no one there could give me medical information over the phone. Its a military hospital so they might be putting paper pusher on the phone. I love my oncologist but hate how military does stuff at times, it can be a headache getting stuff done at times.

Quoting Anonymous: I would call your on call oncologist-


Anonymous
by Anonymous 3 on Aug. 10, 2014 at 8:23 PM
Does your insurance have a 24 hr nurse line?

Quoting Anonymous:

when i called the number  they gave me yesterday about the hives it went to a guy that didn't act like he knew what he was doing and told me that no one there could give me medical information over the phone. Its a military hospital so they might be putting paper pusher on the phone. I love my oncologist but hate how military does stuff at times, it can be a headache getting stuff done at times.

Quoting Anonymous: I would call your on call oncologist-

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)